1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.

Feeling Drunk?

Discussion in 'Symptoms & Other Disorders' started by Florian7051, Nov 15, 2013.

  1. Florian7051

    Florian7051 New Member

    I'm an absolute mess. I haven't slept much more then maybe 2 hours a night since May. After working out today I started feeling drunk and have been like this for hours. I've got so much going on with me right now it's tough to tell what's TBI, what's PTSD, and what's physical issues from getting sewn back together. Has anyone else ever experienced the feeling of intoxication due to anxiety or PTSD? I could really use some guidance, the one day a week I get to see my Doc just isn't enough. So much happens between visits that I probably don't even remember to tell him all my symptoms.
  2. franciemarnie

    franciemarnie VIP Member Premium Member

    If you didn't have PTSD or anything else, you might still feel drunk due to sleep deprivation. You've got to get some sleep.

    I went a year like you and it was really bad at the end. I burned out, got really sick and couldn't get well like normal, all my PTSD symptoms turned up to their highest intensity, and I hallucinated. Something like 35% of sleep deprived people hallucinate. You may not be one if them, but sleep is a must for your health. I hope your doctor can help.
    Lucycat likes this.
  3. Florian7051

    Florian7051 New Member

    I want to sleep so bad. I'm so tired. They have me on Lunesta, on top of anti-anxiety pills. I have moved from one anti-anxiety to another and have at least gone through 10 different pills, but nothing works. I can rarely fall asleep, and when I do, even on the lunesta, i don't stay asleep for more than a couple hours of broken sleep. I wasn't this way until they put me on narcs and muscle relaxers for my back. Because I switched muscle relaxer almost a dozen times due to them not working, my doctor didn't realize that I was on them for almost a year, now I'm all jacked up. I want to sleep more than anything.
  4. Muse

    Muse VIP Member

    Oh, that's hard. If you are not sleeping, then you are not healing, no matter what meds you are on. Since May?! Jeez! I'm guessing you have tried everything and so has the Dr.

    If this is due to structural dissociation, then I would assume that the part of you that experienced trauma was staying up and not sleeping during the trauma time. If your Emotional Part formed from trauma is "in control" since May, then "it" is stuck in the trauma time when sleeping was not optional for survival. (This is just a guess.) If you get your Apparently Normal Part (ANP) rested, it will take back over and insist that sleep is in your best survival interest. What happened in May?

    Have you tried Catapress (Clonidine)? It is a Blood Pressure medication that helps people with PTSD to sleep, especially if you get racing heart when you lie down and are sleep deprived.

    I'm sorry you are having this. I was only getting 2-4 hours of "sleep" at a time after my flashbacks. Dissociation does have a downward spiral effect on PTSD, and the more exhausted you are, them more EPs can intrude.
  5. Florian7051

    Florian7051 New Member

    Believe it or not, what set me off in May had nothing to do with my trauma. They injected cortisone in my back, in a last ditch effort to avoid surgery. The steroid in my spine sent me down the rabbit hole, and I haven't been back since.

    I'm so confused what's happening to me. I have a TBI from an IED blast in Iraq. And the anxiety/PTSD is unrelated. I'm a firefighter and I responded to 2 calls in a months time and had to work on my wife the first time, and my daughter the next, both were exceptionally gruesome calls. And the spine surgery is unrelated to the other 2 issues. I don't know what symptoms belong to which injury.

    I have random crying spells, headache in the top of my head, pain in my eyes receptive to light, inner ear pain on my right side (from the bomb), sleeping obviously, but this drunk feeling is new, it just started today.

    I have not been on Catapress, and I'm not going to lie to you, I have no idea what you are talking about "structural dissociation" and "ANP" ??? I don't know what the hell is happening to me. All I know is as stupid as this sounds, I crave war. I want to be back in Iraq in the height of the conflict. I don't know why but I crave it like a drug. I'm afraid I'm falling apart.
    Muse likes this.
  6. Muse

    Muse VIP Member

    I'm sorry to hear about those two calls. My H. is a reserve Police, and I would not like it if he had to respond to any call related to family either. :( I hope that both your wife and daughter are fully recovered.

    That was my other theory, that you are back in war mode for reasons other than dissociation. I thought it was due to dissociation, but it sounds like a combination of the drugs injected with your nervous system AND a desire to reclaim an identity.

    The injection may have contained epinephrine as a stabilizer, or that may have been in a numbing shot they put in first. Some people are very sensitive to epi's. I think the nervous system is in over-drive already with PTSD, so it takes little to kick it into overload. Maybe it over-stimulated your nervous system and "reminded" your body of the "high" that you felt during war.

    Your body thinks that if you stay awake and hyper-vigilant, like you were back in Iraq, then you can "be there" or "go back." Like most things, there is a mind and body element to big changes.

    Okay, so write down Clonidine and take it to ask your Dr. at your weekly visit. It is how I got out of the Rabbit Hole of NO SLEEP. It didn't take that long, maybe two weeks, for my body to "reset." Now I can take it or not depending on how I feel and how well I'm sleeping. It also helps with nightmares.
  7. Florian7051

    Florian7051 New Member

    Thank you so much for the advise.
  8. Muse

    Muse VIP Member

    Don't give up. You don't know what's around the next bend to discover.

    Thank you for your work. I am grateful for our cops and firefighters. I have a lot of respect for first-responders and for military service and sacrifices families make for our freedom.
    Last edited by a moderator: Nov 16, 2013
  9. Miss cptsd xx

    Miss cptsd xx New Member

    I get this, it makes me feel like I'm all dizzy like I'm drunk and that I'm swaying. Lack of sleep can do this to you, try using some lavender oil on your pillow. I found this really helps me :) x
  10. Florian7051

    Florian7051 New Member

    I have one of those $100 memory foam pillows (for my back). The oil wont stain it or break down the fibers will it? I'll try anything at this point. I even downloaded "sleep tones" to my cell phone. Funny, when I was stationed at a rotary wing air base, I loved sleeping to the sounds of the helicopters. Nothing is more tranquil or makes me feel safer then the sound of Cobra Gunships flying overhead. Does anyone know where I can get background music of helicopters? CD, MP3, or an App I don't care.
  11. Lucycat

    Lucycat I Love Pecan Pie :) Premium Member

    Changed my mind and sent a PC.
    Last edited: Nov 16, 2013
  12. Florian7051

    Florian7051 New Member

  13. Miss cptsd xx

    Miss cptsd xx New Member

    No you can use it in an oil burner to? Or lavender candles. It hasn't stained mine yet so I'm sure it wouldn't with yours! And no it won't break down the fibres. Just buy a good quality one from a health food shop or the likes.

    It really helped me, I had the same problem not long ago and was getting 3-4 hrs a night and I was running on empty. So I tried that, it does take a couple nights to get used to it but I find it so relaxing now and if I smell lavender I instantly feel more relaxed.

    You can put a couple drops on clothing as well if you go out. I found it helped with triggers if you catch it early that is :)

    I also use a peppermint rub on my shoulders at night which takes the tension off, most chiropractors sell it.

    Hope it helps you, I swear by it now.
    Last edited by a moderator: Nov 16, 2013

Share This Page